Dental Health Expert Forum
Jaw pain and numbness after novocaine injection
About This Forum:

Questions in the Dental Health forum are answered by Dr. Jerome Tsang. Topics covered include bridges, cavities, crowns, and x-rays.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Jaw pain and numbness after novocaine injection
Two weeks ago I had a filling done on a old right molar.  The next day my bite was off.  But I thought I could live with it.  Within three days the pain in my jaw became increasingly worse.  Five days later I called the dentist and he said this was common and to take Aleve and chew gum.  I tried this it did not work.  I could not reach him for 4 days went to the emergency room they said I had a bruised ligament in my jaw keep taking the Aleve and put cold compact on it.  The next day reached the dentist.  Went to him and he filed down the tooth.  But my jaw pain continued and it was difficult for me to open my mouth.  The very next day I woke up and the front of my chin was numb and the front teeth on the right side where I had had the filling.  Jaw pain was going into my ear.  The next day could not reach the dentist went to emergency thought I was having a stroke.  Doctor there said I had an infection gave me prescription for an antibiotic.  Finally reached the dentist he sent me to an endodontist for root canal.  Endodontist could not see where I needed root canal.  He sent me to an oral surgeon.  He found a knot in my mouth at the sight of the injection and said that the tooth next to the too that had been worked on(#29) had absessed which was pressing on a nerve and causing the numbness.  I have had a CT Scan and am on Motirin 200 mg 3 times a day.  I am a singer.  I cannot open my mouth without pain.  Cannot teach my voice students at the high school with pain and still have numbness. Plus I am getting depressed.  Is there anything else I can do?
Discussion is closed
Cancel
4 Answers
Page 1 of 1
540545 tn?1377626518
You should contact the oral surgeon and see if increasing the dosage of motrin is appropriate.  I'm surprised the endodontist missed the abscess on #29.  Call your oral surgeon for some home care instructions as well.  Once the abscess is taken care of, it should feel much better.  No antibiotics?
Discussion is closed
Cancel
Comment
Avatar universal
200 mg of motrin won't cut it. I am having the same issue right now, but mine was a crown from a week ago. Dentist thinks it's due to the novacaine injection site. I am taking 600-800 mg of motrin every 6-8 hours. You can have 2400 mg of motrin/ibuprofen in a 24 hr period and it's ok.  I hope both of our pain goes away soon, it's getting annoying!!
Discussion is closed
Cancel
Comment
Avatar universal
im haveing the same sort of problem my jaw is hurting 8 days after a filling on my top and bottem teeth in the back of my mouth but were my tongue was num it hurts and i have swelling and sore were i was injected with novican 3 time
and it feels like the pain is getting worse
Discussion is closed
Cancel
Comment
Avatar universal
I am having a similar problem after visiting the dentist a week ago to
replace an old filling.  I am having alot of pain when I am eatting, or
if I yawn in my jaw, and ear.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank